Louisiana, 2014Flash Flood and Flood in Louisiana, May 12 to 16, 2014
May 12 to 16, 2014 · NWS LCH · 2 events in 1 county or zone
Heavy rain in slow moving thunderstorms produced flooding in Leesville and along Bayou Anacoco.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in slow moving thunderstorms produced flooding in Leesville and along Bayou Anacoco.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 12, 1:50 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, May 12, 1:50 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CDT MON MAY 12 2014
.DISCUSSION...
HIGH PRESSURE RIDGE FROM BERMUDA ACROSS THE NORTHERN GULF OF
MEXICO KEEPING A WARM AND MOIST SOUTH TO SOUTHEAST FLOW THIS
AFTERNOON. CONVECTION IS ONGOING...WITH THE GREATEST INSTABILITY
AND MOISTURE OVER C AND S LA THIS AFTERNOON. THUS...A HEALTHY
SCATTERING OF SHRA/TSRA THIS AFTERNOON OVER THIS REGION AS
CONVECTIVE TEMP OF LOWER/MID 80S HAS BEEN MEET.
THE REMAINDER OF THE AFTERNOON SHOULD SEE SCT SHRA/TSRA...DIMINISHING
BY SUNSET AS DAYTIME HEATING DIMINISHES. FURTHER TO THE NW...A
LARGE MCS DEVELOPING THIS AFTERNOON ALONG THE FRONT ACROSS N TX
COULD GENERATE ENOUGH OF AN OUTFLOW BOUNDARY TO IGNITE ADDITIONAL
EVENING AND OVERNIGHT CONVECTION ACROSS SE TX...HENCE THE HIGHER
POPS FORECASTED FOR THIS REGION.
FOR TUE...THE FRONT EXPECTED TO SLOW DOWN ACROSS E TX AS THE FIRST
SHORTWAVE WITHIN THE LARGE TROF EXITS NE OF THE REGION. THUS...HIGHER
POPS WILL REMAIN ACROSS SE TX/W LA FOR TUE AND TUE NIGHT. THE NEXT
PIECE OF ENERGY IS EXPECTED TO DIG ACROSS THE BASE OF THE TROF TUE
NIGHT INTO WED...IGNITING ADDITIONAL LIFT FOR SCT/NUM SHRA/TSRA
AND FINALLY THE FROPA THRU THE REGION WED AFTERNOON AND EVENING.
FOLLOWING THE FRONT WILL HAVE MUCH COOLER AND DRIER AIR ACROSS THE
REGION. LOWS FOR THU & FRI WILL LIKELY BE IN THE UPPER 40S TO
LOWER 50S...COMING CLOSE TO RECORD VALUES FOR THU MORNING. WITH
THE MID MAY SUN ANGLE AND LONGER DAYS...HIGHS WILL WARM UP TO THE
UPPER 70S TO NEAR 80S UNDER SUNNY SKIES.
A WARMING TREND IS EXPECTED FOR FRI AFTERNOON INTO THE WEEKEND AS
THE SFC HIGH MOVES EAST AND ALLOWS FOR S TO SE WARMER AND MORE
HUMID AIR TO GRADUALLY INVADE OUR REGION.
DML
&&
.MARINE...
HIGH PRESSURE RIDGE FROM BERMUDA ACROSS THE NORTHERN GULF OF
MEXICO WILL KEEP A SOUTHEAST FLOW THROUGH TUESDAY. CHANCES OF
SHOWERS AND THUNDERSTORMS WILL INCREASE AS THE HIGH PRESSURE
RIDGE BREAKS DOWN...PERMITTING A COLD FRONT TO MOVE ON THROUGH
THE COASTAL WATERS ON WEDNESDAY. MODERATE TO STRONG OFFSHORE FLOW
IS EXPECTED LATE WEDNESDAY THROUGH THURSDAY BEHIND THE FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 72 82 65 74 52 / 20 40 50 50 10
KBPT 72 80 63 71 53 / 30 50 50 50 10
KAEX 70 82 62 72 48 / 20 50 50 50 10
KLFT 71 84 68 77 53 / 20 30 40 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
&&Hazardous weather outlook, May 12, 4:44 AM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CDT MON MAY 12 2014
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
544 AM CDT MON MAY 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TODAY. NO SEVERE THUNDERSTORMS ARE EXPECTED. THIS ACTIVITY IS
EXPECTED TO DIMINISH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AND
WEDNESDAY IN ASSOCIATION WITH A COLD FRONT FORECAST TO SLOWLY MOVE
THROUGH THE AREA. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
GMZ430-432-435-450-452-455-470-472-475-131200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
544 AM CDT MON MAY 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SOUTH WINDS OF 15 TO 20 KNOTS...WITH HIGHER GUSTS...ARE EXPECTED
TO CONTINUE TODAY. SMALL CRAFT SHOULD EXERCISE CAUTION. WINDS ARE
FORECAST TO DECREASE A BIT TONIGHT...BUT THE HEADLINE MAY NEED TO
BE EXTENDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BRISK NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT
PUSHING THROUGH THE AREA ON WEDNESDAY. A SMALL CRAFT ADVISORY MAY
BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
13
In the hours before
Special weather statement, May 12, 2:38 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CDT MON MAY 12 2014
LAZ027-030-122130-
BEAUREGARD LA-VERNON LA-
338 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES
UNTIL 430 PM CDT...
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF ROSEPINE...
MOVING NORTH AT 25 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PICKERING...FORT POLK...NEW LLANO...LEESVILLE...SLAGLE AND
ANACOCO.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3133 9299 3087 9315 3086 9337 3128 9350
3128 9349 3128 9345 3130 9344 3131 9343
RUASpecial weather statement, May 12, 3:51 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT MON MAY 12 2014
LAZ027-028-030-031-TXZ260-122245-
NORTHERN NEWTON TX-RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
451 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN AND
VERNON PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY
UNTIL 545 PM CDT...
AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES WEST OF SLAGLE...MOVING NORTH
AT 20 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ANACOCO...OTIS...SIMPSON...GARDNER...HORNBECK AND CLIFTON.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3150 9268 3146 9270 3139 9266 3073 9281
3075 9326 3117 9376 3117 9358 3128 9354
3128 9345 3137 9339 3135 9295 3152 9271
K. KUYPERFlash Flood, Vernon
- When
- May 12, 5:28 PM CST to 7:30 PM CST
- Where
- Vernon County, Anacoco to Rosepine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.250, -93.350
Several inches of rain during a slow moving thunderstorm produced flooding over portions of Vernon Parish during the evening of the 12th. Multiple streets were flooded and closed in Leesville and Anacoco during the storm.
Flood, Vernon
- When
- May 12, 7:45 PM CST to May 16, 9:00 AM CST
- Where
- Vernon County, Rosepine to Pickering
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 30.920, -93.280
Heavy rain fell during the evening of the 12th in portions of Vernon Parish and drained into Bayou Anacoco. Moderate flooding was noted along the bayou with some roadways being flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, May 12 to 13, 2014$61 million · EF0 · 24 events
- Flash Flooding and Hail in Texas, May 12, 2014$205,000 · 2 in hail · 29 events
- Flash Flooding and Hail in Wisconsin, May 12, 2014$51,000 · 2.5 in hail · 40 events
- Flash Flooding and Hail in Texas, May 12, 2014$40,000 · 55 kt wind · 11 events
- Flash Flood and Damaging Wind in Oklahoma, May 12, 2014$40,000 · 70 kt wind · 2 events
- High Wind and Dust Devil in California, May 12 to 14, 2014$20,000 · 76 kt wind · 11 events
- Damaging Winds in Illinois, May 12, 2014$30,000 · 52 kt wind · 2 events
- Rip Current in Florida, May 12, 20142 injured · 1 event
- Strong Wind in New York, May 12, 20142 injured · 1 event
- Flash Flooding and Flood in Illinois, May 12 to 13, 20142 in hail · 17 events
- Hail and Damaging Winds in Texas, May 12, 20141.75 in hail · 13 events
- Hail and Damaging Winds in Iowa, May 12, 2014$1,000 · 1.25 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513055, 513056.